My arms have been itching now for three years. Little bumps appear after I scratch. My physician recommended changing my meds, which I did and didn't help. Now is recommending taking fish oil for dry skin and lotions, also not helping. I am 50 and post menopausal. Could it be related to this? I have chosen not to take HRT but maybe I need to. What do you recommend?
Senile pruritis is thought to be caused by senescent or aging skin.This disorder may also occur with post-menopausal women.
As the akin ages, it contains less water the youthful skin. This, combined with exposure to cold temperatures and dry climates leads to fine cracking and scaling of the skin. This causes the itching which is associated with this disorder.
Your skin is greatly affected during menopause because of hormones. Basically, menopause throws a woman's levels of estrogen off balance, which causes the skin to become thinner and drier. When the body produces less estrogen - it produces less natural moisturizig oils via the oil glands - and the skin loses much of its elasticity as a result.
You can make sertain lifestyle changes and in your diet to deal with this issue. Please check out the site I have quoted below on menopause.
Secondary causes to be excluded are cholestasis, drug reactions and renal insufficiency.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.